In cases where people reported taking too much levodopa, one of the components of Stalevo (carbidopa-levodopa-entacapone), overdose symptoms included nausea and vomiting, involuntary body movements, insomnia, and a rapid heart rate. Treatment for a Stalevo overdose will vary, and there is no known antidote. Healthcare providers may "pump the stomach," administer certain medications, or provide supportive care.
Stalevo® (carbidopa-levodopa-entacapone) is a prescription drug most often used to treat Parkinson's disease. As with any medication, it is possible to take too much Stalevo. The specific effects of a Stalevo overdose can vary, depending on a number of factors, including the Stalevo dosage and whether it was taken with any other medications or substances.
In cases of overdose with levodopa (one of the components of Stalevo), the following symptoms were reported:
- Involuntary body movements
- Nausea and vomiting
- A rapid heart rate (tachycardia)
- Confusion or agitation
- Insomnia and restlessness
- Low blood pressure (hypotension) or high blood pressure (hypertension).
It is expected that Stalevo will cause similar overdose symptoms, compared to levodopa.
The treatment for a Stalevo overdose also may vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or to absorb the medication from the digestive tract. It is not known whether dialysis is useful for removing Stalevo from the blood. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Stalevo overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Stalevo.